Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 313, NWS Midland/Odessa, TX

June 15, 2019Pecos County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 15, 2019, 5:22 PM CDT for Pecos County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2019, 5:22 PM CDT (22:22 UTC)
Expired
Jun 15, 2019, 5:52 PM CDT
In force
30 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Pecos County, TX

The radar

The Midland/Odessa radar (KMAF), 109 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2019-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 149 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2019-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
149 J/kg
Mixed-layer CIN
-518 J/kg
Mixed-layer LCL
2624 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

453 
WUUS54 KMAF 152222
SVRMAF
TXC371-152330-
/O.NEW.KMAF.SV.W.0313.190615T2222Z-190615T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
522 PM CDT Sat Jun 15 2019

The National Weather Service in Midland has issued a

* Severe Thunderstorm Warning for...
  East central Pecos County in southwestern Texas...

* Until 630 PM CDT.

* At 522 PM CDT, a severe thunderstorm was located 16 miles south of
  McCamey, moving northeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Bakersfield.

This includes Interstate 10 between mile markers 293 and 304.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Midland.

&&

LAT...LON 3082 10229 3092 10236 3102 10220 3100 10219
      3101 10218 3100 10214 3100 10212 3099 10208
      3100 10205 3098 10201 3099 10199 3097 10196
TIME...MOT...LOC 2222Z 238DEG 19KT 3090 10224 

HAIL...1.00IN
WIND...60MPH
 
$$

44
2 follow-up statements
447 
WWUS54 KMAF 152241
SVSMAF

Severe Weather Statement
National Weather Service Midland/Odessa TX
541 PM CDT Sat Jun 15 2019

TXC371-152330-
/O.CON.KMAF.SV.W.0313.000000T0000Z-190615T2330Z/
Pecos TX-
541 PM CDT Sat Jun 15 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR EAST CENTRAL PECOS COUNTY...

At 541 PM CDT, a severe thunderstorm was located 13 miles south of
McCamey, moving northeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of east
central Pecos County.

This includes Interstate 10 between mile markers 303 and 305.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Midland.

&&

LAT...LON 3087 10217 3093 10221 3102 10220 3100 10219
      3101 10218 3100 10214 3100 10212 3099 10208
      3100 10205 3098 10201 3099 10199 3097 10196
TIME...MOT...LOC 2241Z 238DEG 19KT 3096 10214 

HAIL...1.00IN
WIND...60MPH
 
$$

44
277 
WWUS54 KMAF 152252
SVSMAF

Severe Weather Statement
National Weather Service Midland/Odessa TX
552 PM CDT Sat Jun 15 2019

TXC371-152302-
/O.CAN.KMAF.SV.W.0313.000000T0000Z-190615T2330Z/
Pecos TX-
552 PM CDT Sat Jun 15 2019

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PECOS COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 3087 10217 3093 10221 3102 10220 3100 10219
      3101 10218 3100 10214 3100 10212 3099 10208
      3100 10205 3098 10201 3099 10199 3097 10196
TIME...MOT...LOC 2248Z 238DEG 19KT 3099 10208 

$$

44

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:49 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 15, 3:49 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
349 PM CDT Sat Jun 15 2019

.DISCUSSION...

We'll do a quick update for Severe Thunderstorm Watch 361.
Updates out shortly.

&&

.PREV DISCUSSION... /issued 221 PM CDT Sat Jun 15 2019/

DISCUSSION...

A very hot day underway as temperatures have climbed well into the
90's and 100's across the area. A dryline situated over the eastern
Permian Basin south to near Sanderson was beginning to slow its
eastward progression. A few storms are still expected to develop
over the next few hours mainly east of a line from Gail to Big
Spring to Fort Stockton. Cape values have increased to near 2000
J/kg and while effective bulk shear is not great, it will increase
into this evening. With that said, a severe storm or two will be
possible across the locations mentioned above. Large hail and
damaging winds will be the main threats.

The shortwave causing these storms will move east Sunday and drag a
weak cold front into the area. This front will take a few degrees
off the high temperatures Sunday afternoon mainly across the Permian
Basin. It could also provide a focus for thunderstorms during the
afternoon, although will keep chances low for now. Slightly cooler
conditions look to last into Monday with a chance of storms as the
front hangs around the area.

Ridging builds in by midweek and temperatures will respond in a big
way. A mid level thermal ridge is forecast to sit over the region
possibly into the weekend. During this time 850mb temperatures could
climb to near 35C which would translate to highs well above 100
across the area. The extended forecast also looks dry.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     69  93  68  93 /  10  10  20  10
Carlsbad                       66  95  66  98 /   0  10  10  10
Dryden                         71  96  70  96 /  20  10  10  10
Fort Stockton                  70  96  70  98 /   0  10  10  10
Guadalupe Pass                 66  91  66  92 /   0   0  10  10
Hobbs                          61  92  64  95 /   0  10  10  10
Marfa                          60  92  60  94 /   0   0  10  10
Midland Intl Airport           69  95  69  96 /   0  10  10  10
Odessa                         68  96  69  97 /   0  10  10  10
Wink                           66  99  68 101 /   0   0  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

72/44
Hazardous weather outlook, Jun 15, 3:58 PM CDT, 1 hour 24 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
358 PM CDT Sat Jun 15 2019

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-162100-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
358 PM CDT Sat Jun 15 2019 /258 PM MDT Sat Jun 15 2019/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

A Severe Thunderstorm Watch is in effect until 10 PM CDT for Borden,
Dawson, Howard, Martin, Mitchell, and Scurry Counties.

Thunderstorms are possible this afternoon and evening.  Any storms
that do develop will be accompanied by frequent lightning, small
hail, gusty winds, and brief, heavy rainfall. There is a slight risk
of severe storms, capable of producing damaging winds and large
hail.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

44

In the hours before

Special weather statement, Jun 15, 4:57 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
457 PM CDT Sat Jun 15 2019

TXZ075-152245-
Pecos TX-
457 PM CDT Sat Jun 15 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PECOS COUNTY UNTIL
545 PM CDT...

At 457 PM CDT, Doppler radar was tracking a strong thunderstorm 23
miles southwest of McCamey, moving northeast at 25 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Bakersfield.

This includes Interstate 10 between mile markers 282 and 310.

LAT...LON 3068 10200 3064 10248 3085 10254 3106 10233
      3103 10229 3104 10226 3104 10223 3103 10220
      3100 10219 3101 10218 3100 10214 3100 10212
TIME...MOT...LOC 2157Z 234DEG 22KT 3083 10241

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:04 PM CDTSpecial Weather StatementMAFPresidio41 min
Jun 14, 7:37 PM CDTSpecial Weather StatementMAFPecos53 min
Jun 14, 7:44 PM CDTSpecial Weather StatementMAFJeff Davis46 min
Jun 14, 7:57 PM CDTSpecial Weather StatementMAFJeff Davis48 min
Jun 14, 8:08 PM CDTSpecial Weather StatementMAFBrewster52 min
Jun 14, 8:35 PM CDTSpecial Weather StatementMAFPecos55 min
Jun 14, 9:25 PM CDTSpecial Weather StatementMAFBrewster50 min
Jun 14, 10:30 PM CDTSpecial Weather StatementMAF45 min
Jun 15, 4:57 PM CDTSpecial Weather StatementMAFPecos48 min
Jun 15, 5:55 PM CDTSpecial Weather StatementMAFTerrell50 min
Jun 15, 6:38 PM CDTSevere Thunderstorm WarningMAFTerrell52 min

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.